Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 53, NWS Tallahassee, FL

June 2, 20184 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 6:04 PM EDT for 4 counties in Georgia. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 6:04 PM EDT (22:04 UTC)
Expired
Jun 2, 2018, 7:00 PM EDT
In force
56 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Decatur County, GA, Early County, GA, Miller County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:05 PM EDTTSTM WND DMG2 Sse Blakely, GATREES REPORTED DOWN IN BLAKELY.
Jun 2, 6:06 PM EDTTSTM WND DMGDonaldsonville A/P, GATREE REPORTED DOWN JUST SOUTH OF DONALDSONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WUUS52 KTAE 022204
SVRTAE
GAC087-099-201-253-022300-
/O.NEW.KTAE.SV.W.0053.180602T2204Z-180602T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
604 PM EDT SAT JUN 2 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northern Decatur County in southwestern Georgia...
  Miller County in southwestern Georgia...
  Central Early County in southwestern Georgia...
  Seminole County in southwestern Georgia...

* Until 700 PM EDT.

* At 604 PM EDT, a severe thunderstorm was located 8 miles north of
  Donalsonville, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Colquitt, Bainbridge, Donalsonville, Blakely, Arlington, West
  Bainbridge, Centerville, Iron City, Damascus, Brinson, Jakin,
  Hanover, Ausmac, Babcock, Reynoldsville, Little Hope, Mayhaw,
  Decatur Co A/P, Boykin and Riverturn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3129 8464 3126 8464 3126 8462 3113 8454
      3108 8454 3108 8451 3093 8442 3078 8490
      3117 8502 3138 8494 3144 8473
TIME...MOT...LOC 2204Z 316DEG 30KT 3116 8487 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL
1 follow-up statement
794 
WWUS52 KTAE 022233
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
633 PM EDT SAT JUN 2 2018

GAC099-022243-
/O.CAN.KTAE.SV.W.0053.000000T0000Z-180602T2300Z/
Early GA-
633 PM EDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EARLY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
the Panhandle of Florida...and southwestern Georgia.

LAT...LON 3113 8454 3108 8454 3108 8451 3093 8442
      3078 8490 3093 8495 3106 8482 3125 8476
      3126 8469 3125 8469 3126 8468 3126 8462
TIME...MOT...LOC 2233Z 316DEG 30KT 3098 8467 

$$

GAC087-201-253-022300-
/O.CON.KTAE.SV.W.0053.000000T0000Z-180602T2300Z/
Decatur GA-Miller GA-Seminole GA-
633 PM EDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN DECATUR...CENTRAL MILLER AND SEMINOLE COUNTIES...

At 633 PM EDT, a severe thunderstorm was located near West
Bainbridge, or 8 miles northwest of Bainbridge, moving southeast at
35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Colquitt, Bainbridge, Donalsonville, West Bainbridge, Iron City,
Brinson, Seminole State Park, Desser, Hanover, Ausmac, Babcock,
Reynoldsville, Lela, Eldorendo, Decatur Co A/P, Steinham Store,
Boykin, Drakes Still, Cyrene and Sharphagen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3113 8454 3108 8454 3108 8451 3093 8442
      3078 8490 3093 8495 3106 8482 3125 8476
      3126 8469 3125 8469 3126 8468 3126 8462
TIME...MOT...LOC 2233Z 316DEG 30KT 3098 8467 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:34 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 2, 3:34 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018

.NEAR TERM [Through Tonight]...

Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.

.SHORT TERM [Sunday Through Monday Night]...

A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.

.LONG TERM [Tuesday Through Saturday]...

Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.

&&

.AVIATION [Through 18Z Sunday]...

Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.

&&

.MARINE...

Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.

&&

.FIRE WEATHER...

Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.

&&

.HYDROLOGY...

Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.

Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  74  93  66 /  20  30  40  20   0
Panama City   77  88  75  87  71 /  20  30  30  10   0
Dothan        73  94  71  88  65 /  20  50  40   0   0
Albany        73  94  72  89  65 /  20  50  40   0   0
Valdosta      73  94  73  90  65 /  20  30  40  20   0
Cross City    75  91  76  89  69 /  30  30  30  40  10
Apalachicola  77  87  76  87  71 /  20  20  30  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...Pullin

In the hours before

Special weather statement, Jun 2, 5:20 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM CDT SAT JUN 2 2018

FLZ007>010-012-022215-
Central Walton FL-Holmes FL-Inland Bay FL-North Walton FL-
Washington FL-
420 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY...CENTRAL
WALTON...SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES
UNTIL 515 PM CDT...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Union, Live Oak,
Ponce De Leon, Ebro, Hinsons Crossroads, Oakwood Hills, Alpine
Heights, De Funiak Spring Airport, Rock Hill, Holmes Valley, Millers
Ferry, Pleasant Ridge, Center Ridge, Knox Hill, Smyrna, Piney Grove
and Argyle.

LAT...LON 3088 8607 3054 8559 3038 8558 3037 8560
      3048 8608 3075 8627
TIME...MOT...LOC 2120Z 311DEG 25KT 3080 8612

ADL
Local storm report, Jun 2, 5:22 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     SKIPPERVILLE            31.56N 85.55W
06/02/2018                   DALE               AL   911 CALL CENTER

            TREE DOWN ON HWY 105 NEAR SKIPPERVILLE.

&&

RH
Special weather statement, Jun 2, 5:38 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
438 PM CDT SAT JUN 2 2018

FLZ010>012-022245-
Inland Bay FL-Jackson FL-Washington FL-
438 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHEASTERN BAY AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chipley, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Chipley, Marianna, Bradford, Cottondale, Grand Ridge, Greenwood,
Alford, Richter Crossroads, Blue Spring, Union City, Star, Jacobs,
Alliance, Bahoma, Compass Lake, Marianna Municipal A/P, Jacob City,
Chipley Municipal Airport, Orange Hill and Kynesville.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
the Panhandle of Florida.

LAT...LON 3083 8560 3100 8527 3100 8522 3064 8498
      3061 8512 3061 8517 3059 8517 3056 8529
      3057 8538 3054 8538 3051 8551 3080 8560
TIME...MOT...LOC 2137Z 321DEG 17KT 3081 8549

ADL
Special weather statement, Jun 2, 5:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT SAT JUN 2 2018

ALZ065-068-FLZ007-022245-
Coffee AL-Geneva AL-North Walton FL-
451 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE...WESTERN
GENEVA AND NORTH CENTRAL WALTON COUNTIES UNTIL 545 PM CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opp, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Samson, Kinston, Earlytown, Hacoda, Spears, Pera, Alberton, Perry
Store, Gaskin, Weeks, Sellersville, Lytle, Rhoades, Marl, Ino, Logan
Field Municipal A/P, Ganer, Holley Store and Lowery.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and the Panhandle of Florida.

LAT...LON 3100 8619 3134 8620 3135 8618 3110 8590
      3088 8618 3099 8625
TIME...MOT...LOC 2151Z 317DEG 21KT 3126 8624

ADL
Local storm report, Jun 2, 5:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     NEWVILLE                31.42N 85.34W
06/02/2018                   HENRY              AL   911 CALL CENTER

            3 TREES REPORTED DOWN IN THE NEWVILLE AREA.

&&

RH
Special weather statement, Jun 2, 5:55 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
555 PM EDT SAT JUN 2 2018

FLZ011-GAZ142-143-155-156-022300-
Jackson FL-Miller GA-Decatur GA-Seminole GA-Early GA-
555 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...
NORTHWESTERN DECATUR...MILLER...SOUTHEASTERN EARLY AND SEMINOLE
COUNTIES UNTIL 700 PM EDT/600 PM CDT/...

At 555 PM EDT/455 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Donalsonville, moving southeast at
25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Colquitt, Donalsonville, Douglasville, Iron City, Damascus, Brinson,
Jakin, Hanover, Ausmac, Babcock, Reynoldsville, Little Hope, Mayhaw,
Decatur Co A/P, Boykin, Riverturn, Sharphagen, Donaldsonville A/P,
Hentown and Bellview.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...the Panhandle of Florida...and
southwestern Georgia.

LAT...LON 3133 8464 3126 8464 3126 8461 3104 8452
      3072 8489 3083 8494 3085 8493 3085 8494
      3089 8494 3093 8498 3096 8498 3097 8500
      3101 8500 3109 8503 3140 8477 3143 8468
TIME...MOT...LOC 2155Z 317DEG 21KT 3117 8495

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:22 AM EDTSpecial Weather StatementTAEBerrien, Tift38 min
Jun 2, 11:55 AM EDTSpecial Weather StatementTAEBerrien65 min
Jun 2, 12:11 PM EDTSpecial Weather StatementTAEClay, Quitman49 min
Jun 2, 12:17 PM EDTSpecial Weather StatementTAEDougherty43 min
Jun 2, 12:39 PM EDTSpecial Weather StatementTAEClay, Randolph51 min
Jun 2, 1:09 PM EDTSpecial Weather StatementTAECalhoun, Terrell51 min
Jun 2, 1:12 PM EDTSpecial Weather StatementTAEBaker, Mitchell48 min
Jun 2, 1:29 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell46 min
Jun 2, 1:42 PM EDTSpecial Weather StatementTAEBaker63 min
Jun 2, 1:55 PM EDTSpecial Weather StatementTAEThomas50 min
Jun 2, 2:03 PM EDTSpecial Weather StatementTAEDougherty, Worth42 min
Jun 2, 2:09 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Thomas29 min
Jun 2, 2:21 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole19 min
Jun 2, 2:22 PM EDTSpecial Weather StatementTAEBen Hill, Berrien, Cook, Irwin, Lanier, Tift53 min
Jun 2, 2:28 PM EDTRiver Flood WarningTAEBrooks, Lowndes49 hr
Jun 2, 2:36 PM EDTSpecial Weather StatementTAEBrooks, Lowndes39 min
Jun 2, 2:41 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes49 min
Jun 2, 3:16 PM EDTSpecial Weather StatementTAELowndes44 min
Jun 2, 3:26 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes19 min
Jun 2, 5:18 PM EDTSpecial Weather StatementTAEEarly42 min
Jun 2, 5:24 PM EDTSevere Thunderstorm WarningTAEEarly51 min
Jun 2, 5:55 PM EDTSpecial Weather StatementTAEMiller, Seminole65 min
Jun 2, 6:17 PM EDTSpecial Weather StatementTAECalhoun, Clay, Randolph58 min
Jun 2, 6:22 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole38 min
Jun 2, 6:37 PM EDTSpecial Weather StatementTAEDecatur38 min
Jun 2, 6:53 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole37 min
Jun 2, 7:07 PM EDTSpecial Weather StatementTAEGrady38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.